Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Suffering from IBS, Rashes appeared after taking dependal-M. How to control flatulence and loose motions?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
Hi Doctor,

I suffer from IBS. I contacted a doctor on Healthcare magic and he prescribed Rifaximine 3x400 mg for 7 days along with this antibiotic Mebeverine 200mg once a day.

After the course I feel better but still there is gas. I am moving to Norway and I want to carry medicines for emergency cases. Last time I had dependal-M which caused me skin rashes. I generally avoid medicines but when I suffer from severe Loose motions, I do take medicines. Please suggest me what is safe in case of Loose motions. Also suggest me some medicines if I suffer from flatulence.
Posted Sun, 3 Feb 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 3 hours later
Hi XXXXXXX
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Loose stools can occur due to a number of different reasons including IBS. So it is difficult to prescribe medications without knowing the cause.


Since you have been having IBS, you may take probiotic supplements when you have loose stools.

For flatulence, you can take digestive enzyme supplements and simethicone.

Consult your doctor before taking any medicine.

I hope that answers your question.
If you have no more questions. kindly accept this answer and rate this service.

Regards,
Dr. Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Suffering from IBS, Rashes appeared after taking dependal-M. How to control flatulence and loose motions? 17 hours later
Hi Doctor,

Thank you for the response.
Please provide names of the supplemnets that I may keep with me for emergency usage.

Shall I do this course again if I suffer from severe loose motions and gas -Rifaximine 3x400 mg for 7 days along with this antibiotic Mebeverine 200mg once a day ?

Please guide. Also, if you can suggest food items that can be helpful in relieving flatulence or diarrohea will be really helpful.

Regards,
XXXXXXX
 
 
Answered by Dr. Ratnakar Kini 29 hours later
Hi,
You need not take rifaxamin again.
You can take mebeverine and probiotics like VSl#3.
You can also take Xymex MPS which contains digestive enzymes and simethicone for your flatulence problem.
Try to avoid dairy products and fatty food.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor